You are not currently logged in.
Access JSTOR through your library or other institution:
Fractional Programming. I. Duality
Vol. 22, No. 8 (Apr., 1976), pp. 858-867
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/2630017
Page Count: 10
Preview not available
This paper, which is presented in two parts, is a contribution to the theory of fractional programming, i.e. maximization of quotients subject to constraints. In Part I a duality theory for linear and concave-convex fractional programs is developed and related to recent results by Bector, Craven-Mond, Jagannathan, Sharma-Swarup, et al. Basic duality theorems of linear, quadratic and convex programming are extended. In Part II Dinkelbach's algorithm solving fractional programs is considered. The rate of convergence as well as a priori and a posteriori error estimates are determined. In view of these results the stopping rule of the algorithm is changed. Also the starting rule is modified using duality as introduced in Part I. Furthermore a second algorithm is proposed. In contrast to Dinkelbach's procedure the rate of convergence is still controllable. Error estimates are obtained too.
Management Science © 1976 INFORMS